Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 7(1); 2009 > Article
A Case of Seizure in Diphenhydramine Overdose
Jung-Soo Park, Hoon Kim, Suk-Woo Lee
Journal of The Korean Society of Clinical Toxicology 2009;7(1):23-25
DOI: https://doi.org/
Published online: June 30, 2009
  • 90 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine,, College of Medicine, Chungbuk National University
2Department of Emergency Medicine,, College of Medicine, Chungbuk National University
3Department of Emergency Medicine,, College of Medicine, Chungbuk National University

A 21-year-old woman ingested 1,250 mg of diphenhydramine in a single overdose. Diphenhydramine, a rare ingredient in over-the-counter medication, is used to treat insomnia in Korea. Toxicity is usually limited to anticholinergic symptoms. The standard approach to therapy for the treatment of diphenhydramine overdose is supportive care, including physostigmines and sodium bicarbonates. Here, we review the literature and for the first time report a case of acute diphenhydramine overdosage in Korea, complicated with seizures.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology